Jump to content

mikl_pls

Member
  • Content Count

    173
  • Joined

  • Last visited

About mikl_pls

  • Rank
    Member
  • Birthday 09/11/1987

Profile Information

  • Gender
    Male
  • Location
    Alabama, US

Recent Profile Visitors

1,306 profile views
  1. According to the FDA's NDC directory, they seem to be still making it. It could be that they're just back-ordered. The NDC (national drug code) is 0378-3413-01 for a bottle of 100 tablets of 200 mg SR, and 0378-3413-05 for a bottle of 500. You can give the pharmacy these codes and ask them to order from Mylan, and hopefully their wholesaler will be able to supply you with Mylan. If not, you can try another pharmacy. If all else fails, you could try another formulation of bupropion. Have you ever tried the XL formulation of bupropion? You could try taking a 300 mg XL tablet in the morning + a 150 mg SR tablet at noon (this is what I've done before), or 3 tablets of 150 mg XL... There's also the possibility of adding instant release bupropion on top of either SR or XL bupropion. I've done 300 mg XL + 100 mg IR in the AM + noon for 500 mg. There's a brand of bupropion called Forfivo XL that only makes a 450 mg pill in the XL formulation. There's also bupropion hydrobromide, which is branded Aplenzin. The dosing is different (150 mg = 174 mg, 300 mg = 348 mg, 450 mg = 522 mg), and not many insurance companies cover it... Supposedly the HBr formulation is smoother and more stable than the HCl formulation.
  2. I've never had experience with Savella, but I've had experience with Fetzima, its cousin medicine, and it was not good for me. Others have good results with it. I've never heard of anyone using Savella for depression though...
  3. You're very welcome! What dose are you at now? Prozac has a very long half-life, so it takes a while to reach steady state (takes a while to start working well). For you to have any response at all by 3 weeks is really quite amazing. It usually takes up to 8 weeks for Prozac. I'd give it some time and give it a good college try. Oh, I've been there with school and everything, I totally know how that is! I personally was never properly medicated while in school though, so things were a bit more difficult for me. I never sought medical attention until after I graduated college and started doing post-baccalaureate work... My level of functioning temporarily improved dramatically, but eventually, as my mental illness declined, I had to quit school. I think it's a good idea to start slow and increase your hours gradually. Does your school have disability services? You might be able to apply for that, which may be able to assist with you for things like test taking (allow you to have more time to take tests), allow you to have more time to turn in assignments, etc. Check it out if you can. Sending positive vibes and strength your way. You got this!
  4. You have nothing to be afraid of with Emsam. It is a very safe MAOI. It bypasses MAO-A inhibition in the gut, so it largely avoids the "cheese effect." You do have to worry a little about serotonin syndrome with some agents. But after the 6 mg patch (9 mg and 12 mg patch), you do have to worry a little about dietary restrictions, but not as much as say Parnate, Nardil, or Marplan. You'll love Emsam. I personally didn't respond well to it, but it works wonders for some. Give it a good try and I'm sure it'll do miracles for you. If not, I would suggest a trial of Parnate. That's what I'm on right now and it is working quite wonderfully. (That's an understatement!)
  5. That's strange that you had loss of interest for activities though. Maybe as the dose escalates you may find that that side effect diminishes. Nausea is common with SSRIs. If it becomes problematic, you can ask your doctor for an anti-nausea medicine. Fatigue is uncommon with Prozac, but not unheard of. These side effects might come back with a dose escalation, and if they do, they should be short-lived. Best of luck to you!
  6. I looked on drugs.com and I saw where someone is ordering their Marplan from Denmark. The drug company who makes it is called "Medilink." The user who wrote the review is "Jeffabu" on the website. Hope this helps.
  7. Effexor at 150 mg and above acts on norepinephrine reuptake inhibition, which, in your case, may be causing the panic attacks (norepinephrine is very stimulating for most people). It could be that you need to back the dose down or switch to an SSRI which doesn't have norepinephrine reuptake inhibition (unless you've tried most or all SSRIs), in which case Cymbalta might be a good SNRI to try.
  8. I wouldn't switch to Celexa if Lexapro pooped out. Celexa is less potent than Lexapro. I would try another SSRI. What have you tried in the past?
  9. Maybe try trazodone or nefazodone to augment it and for a little while after withdrawing it? They are 5-HT2A antagonists, which increase dopamine release in certain parts of the brain which can improve sexual function. It doesn't help everyone, but it's worth a shot. A caveat about nefazodone, it can cause liver damage. Trazodone is super sedating, so take it at night, but nefazodone is far less sedating. The liver damage thing is super hyped, but still, beware of it.
  10. Unfortunately, with Celexa, 10 mg hardly does anything, and 20 mg isn't much different than 40 mg in potency. Celexa is very closely related to Lexapro, but Lexapro is much, much more potent. 10 mg of Lexapro is more potent than 40 mg Celexa supposedly, and Lexapro goes up to 20 mg, and Lexapro doesn't have all the cardiovascular side effects that Celexa has to boot. If you really feel adamantly that Celexa isn't working for you after this duration of time that you've been on it, perhaps you could really badger your doctor into letting you try Lexapro? (that is, if you haven't tried it before...)
  11. Oh wow. Sorry to hear that. How high on Parnate and Nardil did you go? Sorry to hear you wound up in the hospital with those... So 12 mg isn't quite doing the job for you? Could you talk to your psychiatrist about maybe applying a 9 mg + a 6 mg patch for 15 mg? It's very commonly done, even though it's above the max dose. How's the trazodone and Klonopin working for you for sleep, and the Xanax? Marplan didn't work as well as Parnate for me, but granted, I had to take Adderall with Parnate for it to work for me. When my psychiatrist took the Adderall away to raise the Parnate to 40 mg, it quit working... I don't understand why the FDA wouldn't release a statement about Marplan either... hopefully you can get some answers soon!
  12. I haven't taken Marplan since two years ago I believe. I have no idea what it could be. I'm very surprised. They took Marplan off the market in 1994 I believe, then put it back on the market again under a new patent in the 2000's, hence why it's now a brand-name only med again (ugh...). But if you find out, let me know, please. I'm very interested to know. What dose of the Emsam patch are you on? My pdoc told me that 6 mg/24 hr is not much different than the 9 mg/24 hr patch, but I kinda felt a little bit brighter on the 9 mg/24 hr dose. She never let me try the 12 mg/24 hr dose for some reason. Some pdocs prescribe higher than the max dose: 15 mg, 18 mg, up to 24 mg/24 hr (using 2x12 mg patches)... You may fair better with Nardil, as it's a hydrazine class of MAOI like Marplan. The issues with Nardil are that it can cause liver problems, vitamin B6 deficiency which can lead to neuropathy (fixable with vitamin B6 or P5P supplementation), sedation or overstimulation (usually sedation), and weight gain (continues throughout treatment with the medication usually). There's also Parnate, which is actually very stimulating (sometimes a bit too stimulating), doesn't cause liver problems, no vitamin B6 deficiency, etc., and no weight gain; in fact, it might cause weight loss (contrary to this, I gained weight on Parnate). Parnate is actually an amphetamine derivative, similar to the selegiline in the Emsam patch.
  13. The twitches could be caused by the Zoloft dose increase. SSRIs are known to cause akathisia, but this isn't akathisia. I heavily doubt the SSRI is exacerbating your tardive dyskinesia, but if anything in your combo, it would be that. The hallucinations may be caused by either the Zoloft dose increase or the addition of Wellbutrin. Wellbutrin is dopaminergic, which can cause hallucinations, but Zoloft (and other SSRIs) is also known for causing hallucinations (secondary to mania). You need to tell your doctor right away that you are experiencing these symptoms.
  14. I'd try Cymbalta first, due to the lack of metabolic side effects like diabetes and whatnot; if not Cymbalta, then another SNRI or an SSRI. If that doesn't help, then you could maybe try augmenting it with a higher dosage or Seroquel, or maybe switch antipsychotics to a more metabolically friendly one like Abilify.
×
×
  • Create New...